MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4415
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hyperform has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during preparation, the balloon could not properly inflate or deflated due to problems with the tip sealing the balloon completely.During inflation, the tip of the guidewire was advanced 10cm from the end of the catheter.The leak occurred at the distal guidewire tip.No patient injury was reported as a result of the event.
 
Additional Manufacturer Narrative
H3: the hyperform occlusion balloon catheter and guidewire (model: 104-4415 lot: a809887) were returned for analysis within a shipping box; within a plastic bio-pouch; within an opened hyperglide inner pouch and without a dispenser coil.The guidewire was returned within an opened x-pedion-10 inner pouch and without a dispenser coil.No damages were found with the hyperform hub.No bends or kinks were found with the hyperform catheter body.No damages or irregularities were found with the hyperform balloon; however, the distal tip appears to be damaged (deformed).The hyperform occlusion balloon catheter was unable to flushed with water as it was likely occluded with dried contrast.In order to test the balloon for inflation, the catheter body was separated (cut) and a mandrel was inserted into the distal tip of the hyperform balloon.The balloon was inflated and no leaks at the distal guidewire sealed was observed.The hyperform guidewire was found to be bent at ~3.5cm from distal tip.The guidewire distal tip was found to be bent.The characteristic of the bent guidewire distal tip is consistent with shaping.However, information regarding guidewire shaping was not reported.The guidewire od (outer diameter) was measured at two locations and found to be within specification (specification: 0.0103¿ max).The proximal od was measured to be 0.0102¿and the distal od was measured to be 0.0096¿.No other anomalies were observed.There was no indication that the event was related to a potential manufacturing issue.Based on the device analysis and reported information, the customer¿s reports of ¿balloon leak at distal gw seal¿ could not be confirmed.The balloon was inflated, and no leaks were detected.In addition, no defect was found with the returned guidewire that would have contributed to the event.Leak at the distal guidewire seal can occurred if the distal 10 cm of the guidewire tip is not occluding the distal inflation holes of the catheter.As information was reported that the tip of the guidewire was advanced 10cm from the end of the catheter.It is likely incorrect guidewire positioning contributed to the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8828935
Report Number2029214-2019-00783
Device Sequence Number19437450
Product Code MJN
UDI-Device Identifier00847536005419
UDI-Public00847536005419
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model Number104-4415
Device Catalogue Number104-4415
Device Lot NumberA809887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR